Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Taking Cymbalta for depression. Blood work shows high LDL levels. Due to medicine?

I have been prescribed and taking Cymbalta for depression for 15 months. Good improvement. Recently, after finding a new physician, and blood work came in, my LDL levels were high--141-was the latest. And I understand there may be a link between these two. Can you provide some guidance? Of course I will return to my M.D. with the same questions--and he is aware that I am currently taking the Cymbalta. Thanks
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

There is some medical evidence that SSRI , which is the family of drugs that cymbalta belongs to, can raise cholesterol in some persons.

The only way to determine if it is having an effect would be to discontinue the cymbalta but this would then have affect your depression negatively.
It would be a case of balancing benefits with risk. You can consider taking medication for the elevated cholesterol if you and your doctor believe that it is necessary.
Lifestyle changes can also help reduce cholesterol, this would include use of fruits and vegetables, high fiber foods , reduce use of fat and exercise.

I hope this helps
Answered: Thu, 4 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor